MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the doctor found the sheath damaged during insertion".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned iab catheter is ak50573.Returned for investigation was an 8.0fr teflon sheath with dilator assembly, 8.0fr dilator, and a pre-dilator from a semi-finished in-sertion kit for a 30cc ultraflex intra-aortic balloon catheter (iabc).The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Returned with the sample was supplied semi-finished kit; the returned semi-finished kit appeared completely sealed and unused.Upon return, one of the dilators was noted to be fully inserted within its cor-responding teflon sheath.The dilator was removed from its corresponding teflon sheath without any difficulty.The hub of each dilator and pre-dilator appeared typical.Upon further inspection, the tip of each dilator, including the pre-dilator, was found to be damaged/split; the appearance of each dilator tip, including the pre-dilator tip, showed an inconsistent diameter with damage to the material at the tip opening.Some dried blood was noted on the exterior surfaces of the re-turned sample.No blood was noted within the interior surfaces of the returned sample.No other damage or abnormalities were noted.The tip and hub of the teflon sheath appeared typical.Some dried blood was noted on the exterior surfaces of the teflon sheath.No damage or abnor-malities were noted.Each returned dilator, pre-dilator and the teflon sheath was aspirated and flushed successfully.No abnormalities or debris were noted.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to the quality system document.The one-way valve was connected to the short driveline tubing, and a negative vacuum was pulled on the iabc catheter.While maintaining the vacuum, the iab catheter was removed from the original packaging tray without any difficulty.Upon removal, the iabc bladder was fully wrapped.The stylet was removed from the iabc central lumen without any difficulty.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory sy-ringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with test-ing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of dilator tip damaged is confirmed.During the investigation, each returned dilator including the pre-dilator was found to be damaged/split at the tip.The appearance of each dilator tip, including the pre-dilator tip, showed an inconsistent diameter with damage to the material at the tip opening.The cause of the damage is undetermined.No damage or abnor-malities were noted to the returned teflon sheath.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged dilator tip.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24052609
Report Number3010532612-2026-00057
Device Sequence Number9707017
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)250116(17)261231(10)18F25A0029(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25A0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown